Indian Journal of Ophthalmology

CASE REPORT
Year
: 2019  |  Volume : 67  |  Issue : 12  |  Page : 2073--2075

A novel side effect of mitogen-activated protein kinase inhibitor cobimetinib: Acute corneal decompensation


Mahmut Asfuroglu, Yonca Asfuroğlu 
 Department of Ophthalmology, Hitit University Erol Olcok Education and Research Hospital, Corum, Turkey

Correspondence Address:
Dr. Yonca Asfuroğlu
Department of Ophthalmology, Hitit University Erol Olcok Education and Research Hospital, Corum, Uctutlar Mahallesi Ahc.lar 15, Sokak 27/13 Corum
Turkey

A 38-year-old man with a diagnosis of BRAF-mutated metastatic melanoma was referred to our clinic. He had been under treatment with 60-mg oral cobimetinib daily for 21 days/7 day off in combination with 960 mg vemurafenib twice daily. The patient had symptoms of blurred vision and photophobia in his right eye. A slit-lamp examination revealed bilateral central corneal stromal opacity and epithelial microcystic edema Involvement was more severe in the right eye compared with the left eye. Fourteen days after the first visit, the patient's symptoms and slit-lamp findings were largely resolved. We suggest that endothelium pump failure was involved in this acute corneal decompensation case similar to the mechanism in retinal pigment epithelium.


How to cite this article:
Asfuroglu M, Asfuroğlu Y. A novel side effect of mitogen-activated protein kinase inhibitor cobimetinib: Acute corneal decompensation.Indian J Ophthalmol 2019;67:2073-2075


How to cite this URL:
Asfuroglu M, Asfuroğlu Y. A novel side effect of mitogen-activated protein kinase inhibitor cobimetinib: Acute corneal decompensation. Indian J Ophthalmol [serial online] 2019 [cited 2020 Sep 24 ];67:2073-2075
Available from: http://www.ijo.in/article.asp?issn=0301-4738;year=2019;volume=67;issue=12;spage=2073;epage=2075;aulast=Asfuroglu;type=0